Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 27, 2021Lowndes County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 27, 2021, 8:29 PM EDT for Lowndes County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 8:29 PM EDT (00:29 UTC)
Expired
Jul 27, 2021, 9:15 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL

County Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 34 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS82 KTAE 280029
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
829 PM EDT Tue Jul 27 2021
 
FLZ019-GAZ159-160-280115-
Madison FL-Brooks GA-Lowndes GA-
829 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...SOUTHERN
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 915 PM EDT...

At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving east at 25 mph.

Winds of 40 mph are possible with this storm.

Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Dasher, Twin Lakes,
Cherry Lake, Hamburg, Pinetta, Valdosta Regional Airport, Kinderlou,
I-75 At Exit 5, Lovett, Nankin, Empress, Clyattville, Brooks Co A/p,
Blue Springs, Hanson and I-75 At Exit 11.

LAT...LON 3083 8309 3083 8310 3080 8310 3080 8313
      3077 8314 3063 8314 3063 8329 3062 8327
      3059 8326 3055 8326 3050 8324 3058 8360
      3064 8360 3065 8364 3081 8363 3085 8309
TIME...MOT...LOC 0029Z 267DEG 22KT 3070 8352 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 7:44 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 27, 7:44 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
744 PM EDT Tue Jul 27 2021

.AVIATION...
[Through 00Z Thursday]

MVFR conditions likely within any remaining showers and
thunderstorms through the next few hours while VFR conditions will
prevail outside storm activity. A mix of MVFR/IFR conditions due
to low ceilings and fog is possible overnight tonight with the
highest probabilities of this occurring across DHN, ABY, and VLD.
Lower confidence this occurs at ECP, TLH, and other southern
terminals so have left out of TAF for now. Another round of
showers and storms is expected after 18z Wednesday with highest
chances over FL terminals.

&&

.PREV DISCUSSION [317 PM EDT]...

.NEAR TERM [Through Wednesday]...

Showers and storms continue to develop through the area with
additional development through sunset. Minor nuisance flouting
could occur with the heavier storms that remain stationary or move
little. Convection will diminish after sunset with a transition
to offshore convection overnight. Lows tonight will fall into the
mid 70s. Another wet day is in store Wednesday with PWATs around 2
inches and slow storm movements. Categorical rain chances through
much of the area tomorrow with 70-80% common especially late
morning through late afternoon. WPC has outlooked much of the area
in a marginal risk for excessive rainfall. Highs will be in the
upper 80s to lower 90s which will yield heat indices in the low to
mid 100s outside of thick cloud cover.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Deep upper level ridging to our west will dominate the flow
pattern across the region through the short and long term period,
with northwest flow through the middle and upper levels of the
atmosphere. Thursday through Thursday night, a vorticity streamer
across the upper levels is expected to remain in a west/east
orientation across the Florida Panhandle and Big Bend, which is
expected to provide a focus for showers and thunderstorms across
these areas on Thursday. Given that PW values will still be
hanging around 1.7-1.9 inches across the region on Thursday, there
still remains the chance that any slow moving or training storms
could lead to a localized flooding threat, especially across the
Florida Panhandle and Big Bend where those rain chances are much
higher.

Outside of shower and thunderstorm activity on thursday, the main
concern across the region will be the heat indices values across
the region. The higher values are especially likely outside
thunderstorms across SE Alabama and SW Georgia where thunderstorm
coverage is expected to be much less. Heat index values across
this region are expected to climb into the 108-111 range, which is
well into our heat advisory levels.

.LONG TERM [Friday Through Tuesday]...

The long term period will generally be characterized by a strong
upper level ridge to our west, which will bring continued
northwest flow into our area. To our north, a broad upper level
trough is expected to sit across the Northeast and Mid-Atlantic,
which will keep much of the widespread chances for showers and
thunderstorms to our north. The ridge; however, will contribute to
widespread Heat Advisory level conditions (108-112 degree heat
indices) across the region for Friday, Saturday, and Sunday. By
Sunday evening, the aforementioned trough across the Northeast
and Mid-Atlantic regions is expected to slowly start pushing into
the southeast, which will increase precipitation chances as well
as bring a slight reprieve from the excessive heat that will be
observed across the region through the weekend. Overall, high
temperatures will be in the mid to upper 90s through the weekend;
however, by Monday, temperatures drop back down into the low 90s
and upper 80s. Lows will generally remain in the mid to upper 70s
across the region.

.MARINE...

Tranquil boating conditions are expected to continue through the
remainder of the work weed with winds less than 10 knots and seas
around a foot or less. By Saturday, winds are expected to to
increase slightly to around 10-15 knots, which will build swells
to a more consistent 1-2 foot range across all the waters.
Generally speaking; however, favorable boating conditions are
expected to prevail through the period outside of showers and
thunderstorms that could lead to periods of increased seas and
winds in their vicinity.

.FIRE WEATHER...

The area will remain in a wet pattern for the next several days.
Aside from low dispersions, there are no hazardous fire weather
conditions expected.

.HYDROLOGY...

Heavy rain is a concern over the next couple days as scattered to
numerous showers and thunderstorms overtake our area within a moist,
tropical airmass. Therefore, convection will pose a flash flooding
threat. A Slight Risk (level 2/5) for excessive rainfall exists for
the northeast third of the forecast area for today, which will be
followed by a Marginal Risk (level 1/5) for all of our area
tomorrow. A more typical pattern of isolated to scattered
thunderstorms return to the region starting Thursday as dry air
across the mid and upper levels advects into the area. As always
even though chances of widespread rainfall is expected to drop
starting Thursday, summertime thunderstorms can quickly drop 2-3
inches in an hour, which can lead to localized nuisance/minor
flooding. This is especially likely in slow moving/training
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  92  75  94  75 /  50  80  40  60  20
Panama City   77  90  77  91  78 /  30  60  40  50  20
Dothan        74  91  74  95  75 /  60  70  20  40  10
Albany        75  93  75  97  77 /  60  70  20  30   0
Valdosta      74  90  73  93  75 /  60  80  30  50  10
Cross City    76  89  76  90  76 /  40  70  50  70  30
Apalachicola  77  88  77  89  79 /  30  50  50  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Dobbs
MARINE...Bunker
FIRE WEATHER...Scholl
HYDROLOGY...Bunker

In the hours before

Special weather statement, Jul 27, 6:56 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
656 PM EDT Tue Jul 27 2021

GAZ127-129-143-145-146-155>158-272345-
Tift GA-Worth GA-Miller GA-Decatur GA-Colquitt GA-Mitchell GA-
Seminole GA-Grady GA-Thomas GA-
656 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...GRADY...SOUTHEASTERN
MILLER...MITCHELL...NORTHERN THOMAS...NORTHEASTERN SEMINOLE...
COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES UNTIL 745 PM
EDT...

At 655 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Baconton to 11 miles
southwest of Camilla to 8 miles northwest of West Bainbridge.
Movement was east at 20 mph.

Winds up to 45 mph are possible with these storms along with
frequent lightning and heavy rainfall.

Locations impacted include...
Bainbridge, Moultrie, Cairo, Pelham, Camilla, Omega, Norman Park,
Baconton, Doerun, Ochlocknee, Coolidge, Whigham, West Bainbridge,
Riverside, Schley, Funston, Attapulgus, Sale City, Iron City and
Climax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8375 3081 8420 3071 8470 3084 8477
      3102 8482 3111 8454 3108 8454 3108 8451
      3112 8450 3115 8442 3142 8410 3139 8348
TIME...MOT...LOC 2255Z 286DEG 19KT 3129 8409 3113 8435 3100 8469

21-WD
Local storm report, Jul 27, 7:19 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLASH FLOOD      2 SSW PALMYRA           31.61N 84.21W
07/27/2021                   DOUGHERTY          GA   911 CALL CENTER

            FLOODING ONGOING IN THE 2500 BLOCK OF
            WHISPERING PINES ROAD.

&&

KGG
Local storm report, Jul 27, 7:21 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLASH FLOOD      EAST ALBANY             31.58N 84.12W
07/27/2021                   DOUGHERTY          GA   911 CALL CENTER

            REPORT OF A CALL STALLED IN FLOODED AREA
            NEAR 100 BLOCK OF COLLINS STREET.

&&

KGG
Special weather statement, Jul 27, 7:34 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
734 PM EDT Tue Jul 27 2021

GAZ146>148-158>161-280030-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
734 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTH CENTRAL BERRIEN...
NORTHWESTERN LANIER...LOWNDES...NORTHERN THOMAS...BROOKS AND COLQUITT
COUNTIES UNTIL 830 PM EDT...

At 733 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Norman Park to near Riverside to Coolidge.
Movement was southeast at 30 to 35 mph.

Winds up to 40 mph are possible with these storms.

Locations impacted include...
Moultrie, Adel, Valdosta, Quitman, Nashville, Hahira, Sparks, Boston,
Ray City, Norman Park, Lenox, Pavo, Coolidge, I-75 At Exit 16, Moody
Air Force Base, Riverside, Schley, Remerton, Dasher and Morven.

LAT...LON 3071 8315 3065 8364 3096 8404 3133 8378
      3133 8376 3132 8376 3132 8372 3133 8371
      3133 8364 3117 8316 3104 8314
TIME...MOT...LOC 2333Z 302DEG 31KT 3126 8370 3113 8381 3100 8389

21-WD
Local storm report, Jul 27, 7:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLASH FLOOD      STOCKS                  31.65N 84.08W
07/27/2021                   LEE                GA   EMERGENCY MNGR

            A COUPLE OF ROADS IN SE LEE COUNTY HAD WATER
            OVER THEM DURING A 30 MINUTE PERIOD OF HEAVY
            RAINFALL. FLOODING HAS SINCE ENDED.

&&

KGG
Special weather statement, Jul 27, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
829 PM EDT Tue Jul 27 2021

FLZ019-GAZ159-160-280115-
Madison FL-Brooks GA-Lowndes GA-
829 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...SOUTHERN
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 915 PM EDT...

At 829 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving east at 25 mph.

Winds of 40 mph are possible with this storm.

Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Dasher, Twin Lakes,
Cherry Lake, Hamburg, Pinetta, Valdosta Regional Airport, Kinderlou,
I-75 At Exit 5, Lovett, Nankin, Empress, Clyattville, Brooks Co A/p,
Blue Springs, Hanson and I-75 At Exit 11.

LAT...LON 3083 8309 3083 8310 3080 8310 3080 8313
      3077 8314 3063 8314 3063 8329 3062 8327
      3059 8326 3055 8326 3050 8324 3058 8360
      3064 8360 3065 8364 3081 8363 3085 8309
TIME...MOT...LOC 0029Z 267DEG 22KT 3070 8352

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:07 AM EDTSpecial Marine WarningTAE72 min
Jul 28, 1:40 PM EDTSpecial Marine WarningTAE65 min
Jul 28, 1:43 PM EDTSpecial Weather StatementTAEDixie, Lafayette62 min
Jul 28, 1:45 PM EDTSpecial Weather StatementTAEFranklin45 min
Jul 28, 2:02 PM EDTSpecial Weather StatementTAEFranklin43 min
Jul 28, 2:26 PM EDTSpecial Weather StatementTAECalhoun64 min
Jul 28, 2:34 PM EDTHeat AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more28 hr
Jul 28, 2:37 PM EDTSpecial Marine WarningTAE55 min
Jul 28, 2:58 PM EDTSpecial Weather StatementTAEWashington62 min
Jul 28, 3:31 PM EDTSpecial Weather StatementTAEBay59 min
Jul 28, 4:50 PM EDTSpecial Weather StatementTAEWalton40 min
Jul 28, 5:07 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton16 min
Jul 28, 6:51 PM EDTAreal Flood AdvisoryTAELeon114 min
Jul 28, 7:56 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison34 min
Jul 27, 8:45 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes30 min
Jul 28, 5:34 PM EDTSpecial Weather StatementTAEBen Hill, Irwin41 min
Jul 28, 6:14 PM EDTSpecial Weather StatementTAEBerrien, Cook, Irwin, Tift, Turner46 min
Jul 28, 6:21 PM EDTAreal Flood AdvisoryTAEThomas114 min
Jul 28, 6:30 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier30 min
Jul 28, 6:40 PM EDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Irwin, Tift, Turner50 min
Jul 28, 7:00 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes45 min
Jul 28, 7:22 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Thomas, Tift and 1 more38 min
Jul 28, 7:44 PM EDTSpecial Weather StatementTAEBaker, Early, Miller46 min
Jul 28, 5:45 PM EDTSpecial Weather StatementTAEHouston45 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.